Open Access
Translator Disclaimer
March, 2004 Levi equation for almost complex structures
Giovanna Citti, Giuseppe Tomassini
Rev. Mat. Iberoamericana 20(1): 151-182 (March, 2004).

Abstract

In this paper we are dealing with the boundary problem for Levi flat graphs in the space $\mathbb{R}^4$, endowed with an almost complex structure $J$. This problem can be formalized as a Dirichlet problem for a quasilinear degenerate elliptic equation, called Levi equation. The Levi equation has the form $$D_1^2 + D^2_2 - D_1f = 0,$$ where $D_1$ and $D_2$ are nonlinear vector fields. Under geometrical assumptions on the boundary a lipschitz continuous viscosity solution is found. The regularity of the viscosity solution is studied in suitable anisotropical Sobolev spaces, and it is proved that the solution has derivatives of any order in the direction of the vectors $D_1$ and $D_2$ i.e. it is of class $C^\infty$ in these directions, but not necessary regular in the third direction of the space. Finally, after proving a weak version of the Frobenius theorem, we show that the graph of the solution is foliated in holomorphic curves.

Citation

Download Citation

Giovanna Citti. Giuseppe Tomassini. "Levi equation for almost complex structures." Rev. Mat. Iberoamericana 20 (1) 151 - 182, March, 2004.

Information

Published: March, 2004
First available in Project Euclid: 2 April 2004

zbMATH: 1061.35025
MathSciNet: MR2076776

Subjects:
Primary: 32Q60 , 35B65 , 35H10 , 58J

Keywords: almost complex structure , anysotropic Sobolev spaces , Degenerate elliptic equation , foliation in holomorphic curves , Levi equation

Rights: Copyright © 2004 Departamento de Matemáticas, Universidad Autónoma de Madrid

JOURNAL ARTICLE
32 PAGES


SHARE
Vol.20 • No. 1 • March, 2004
Back to Top